Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 4, 2015, 2:07 PM MDT for Hudspeth County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2015, 2:07 PM MDT (20:07 UTC)
- Expired
- May 4, 2015, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 110 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344 WGUS54 KEPZ 042007 FFWEPZ TXC229-042300- /O.NEW.KEPZ.FF.W.0001.150504T2007Z-150504T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 207 PM MDT MON MAY 4 2015 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS... * UNTIL 500 PM MDT * AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY STRONG AND SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES THAT UP TO 2 INCHS OF RAIN MAY HAVE ALREADY FALLEN WITH HEAVY RAIN CONTINUING TO FALL. FLOODING OF LOW LYING AREAS...ARROYOS...AND WASHES IS EXPECTED. MOVE TO HIGHER GROUND. * LOCATIONS IMPACTED INCLUDE... FORT HANCOCK... ACALA... MCNARY... LAT...LON 3119 10579 3138 10599 3158 10557 3133 10545 $$ TAB
1 follow-up statement
770 WGUS74 KEPZ 042058 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 258 PM MDT MON MAY 4 2015 TXC229-042111- /O.CAN.KEPZ.FF.W.0001.000000T0000Z-150504T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUDSPETH TX- 258 PM MDT MON MAY 4 2015 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL HUDSPETH COUNTY IS CANCELLED... DUE TO HAIL CONTAMINATION THE RADAR INDICATED MORE RAIN THAN THAN ACTUALLY FELL. HOWEVER SOME HEAVY RAIN DID FALL OVER THE AREA AND SOME AREAS MAY HAVE SEEN MINOR FLOODING. ANY EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3119 10579 3138 10599 3158 10557 3133 10545 $$ TAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:56 AM MDT, 10 hours 11 minutes earlier.
Area forecast discussion, May 4, 3:56 AM MDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 356 AM MDT MON MAY 4 2015 .SYNOPSIS... AN UPPER LOW WILL MOVE TO ARIZONA THIS AFTERNOON AND ACROSS NORTHERN NEW MEXICO ON TUESDAY. THIS WILL ALLOW ISOLATED SHOWERS AND THUNDERSTORMS TO CONTINUE TODAY AND TONIGHT. THE LOW MOVING ACROSS NEW MEXICO TUESDAY WILL ALLOW MOISTURE TO DIMINISH...WITH JUST A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE MOUNTAINS. TEMPERATURES WILL RUN AT TO SLIGHTLY ABOVE NORMAL. WEDNESDAY INTO THE WEEKEND A DRY SOUTHWEST FLOW ALOFT WILL DEVELOP AND KEEP THE AREA DRY. AFTERNOONS WILL BECOME BREEZY...BUT DESPITE THIS...TEMPERATURES WILL REMAIN NEAR NORMAL. && .DISCUSSION... UPPER LOW NOW JUST OFF THE SOUTHERN CALIFORNIA COAST. HAS NOT BEGUN TO ENTRAIN MUCH MOISTURE SO HARD TO SEE. DRY SLOW CONTINUES OVER THE AREA BUT SO DOES A 130 KT JET WITH WEAK DISTURBANCES. THIS SHOULD BE GOOD ENOUGH FOR ANOTHER ROUND OF SHOWERS/THUNDERSTORMS TODAY AND TONIGHT. WINDS LIKELY MAIN HAZARD AGAIN. LATEST HRRR SHOWS DCAPES OF UP TO 850 J/KG. DEW POINT DEPRESSIONS SLIGHTLY LESS THAN SUNDAY BUT STILL AROUND 50 DEGREES THIS AFTERNOON. WIND GUST POTENTIAL LOOKS TO BE 40-50 MPH WITH ANY STORMS/SHOWERS. LACK OF DEEP MOISTURE AND/OR HIGH DEW POINTS SHOULD PRECLUDE HEAVY RAINFALL...MAYBE .25 - .50 INCHES WITH THUNDERSTORMS. UPPER LOW TO WESTERN NEW MEXICO TUESDAY MID DAY AND THEN OVER THE COLORADO ROCKIES BY TUESDAY EVENING. THIS LOW PASSAGE AND WEAK PACIFIC SURFACE FRONT WILL HELP TO SCOUR OUT MOISTURE SOME. MODELS STILL SHOWING JUST ENOUGH RESIDUAL MOISTURE AND INSTABILITY TO KICK OFF A FEW THUNDERSTORMS OVER THE MOUNTAIN ZONES. OTHERWISE POPS OUT FOR THE REST OF THE FORECAST PERIOD...AS DRY SOUTHWEST FLOW ALOFT AHEAD OF A WEST COAST UPPER TROUGH DEVELOPS AND PERSISTS INTO THE WEEKEND. AFTERNOONS WILL BECOME BREEZY TO WINDY THURSDAY THROUGH SATURDAY. DESPITE THIS PATTERN HIGH TEMPS SHOULD REMAIN AT OR SLIGHTLY ABOVE NORMAL. && .AVIATION...VALID 04/12Z-05/12Z... VFR CONDITIONS SHOULD PERSIST AT ALL TAF SITES THRU THE PERIOD. WEAK DISTURBANCES WILL RESULT IN ANOTHER ROUND OF HIGH BASED SHOWER ACTIVITY DEVELOPING AFTER 20Z WITH 26015G25KT SCT-BKN080-100 PREVAILING. -TSRA SCT-BKN080CB POSSIBLE OVER HIGHER TERRAIN AND AT KTCS DURING THE AFTERNOON AND EARLY EVENING. && .FIRE WEATHER... A FEW WEAK DISTURBANCES ALOFT WILL MOVE PAST THE REGION TODAY AND TONIGHT AS AN UPPER LOW TRACKS EAST FROM THE COAST OF SOUTHERN CALIFORNIA. THIS WILL BRING ANOTHER ROUND OF MAINLY HIGH BASED SHOWER ACTIVITY TO THE FIRE ZONES. INITIALLY MOST OF THE SHOWERS WILL EVAPORATE BEFORE REACHING THE SURFACE WHICH WILL PRODUCE LOCALLY GUSTY WINDS. THE BEST CHANCE FOR ACTUAL WETTING PRECIP WILL BE OVER THE HIGHER TERRAIN OF THE NORTH AS WELL AS THE FAR EASTERN FIRE ZONES THIS AFTERNOON AND EVENING. MIN RH VALUES WILL RUN ABOUT 2O PERCENT FOR THE LOWLANDS AND 30 PERCENT FOR THE MOUNTAINS TODAY. AS DEEP WESTERLY FLOW DEVELOPS TUESDAY MIN RH VALUES WILL DROP ABOUT 5 PERCENT WITH AN ADDITIONAL 5 PERCENT DECLINE FOR THE REST OF THE WEEK AHEAD. AS ANOTHER STRONGER UPPER STORM APPROACHES LATE WEEK STRONGER AFTERNOON SURFACE WINDS WILL DEVELOP WHICH COULD LEAD TO SOME FIRE WEATHER CONCERNS FOR THE THURSDAY THRU SATURDAY PERIOD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 86 60 82 58 85 / 10 10 0 0 0 SIERRA BLANCA 83 54 82 54 84 / 10 20 0 0 0 LAS CRUCES 83 51 81 50 84 / 10 10 0 0 0 ALAMOGORDO 83 54 81 53 84 / 20 30 0 0 0 CLOUDCROFT 62 42 60 39 62 / 50 30 30 0 0 TRUTH OR CONSEQUENCES 81 50 79 50 82 / 20 20 10 0 0 SILVER CITY 73 46 69 46 72 / 20 20 20 0 0 DEMING 83 48 81 48 84 / 10 10 0 0 0 LORDSBURG 81 48 80 48 82 / 20 10 10 0 0 WEST EL PASO METRO 85 60 82 59 85 / 10 10 0 0 0 DELL CITY 85 54 81 52 84 / 20 30 20 0 0 FORT HANCOCK 87 56 83 55 87 / 10 20 0 0 0 LOMA LINDA 79 58 78 57 79 / 10 20 0 0 0 FABENS 86 55 82 54 85 / 10 20 0 0 0 SANTA TERESA 85 55 82 54 85 / 10 10 0 0 0 WHITE SANDS HQ 82 58 81 57 83 / 20 20 0 0 0 JORNADA RANGE 83 50 81 48 83 / 20 10 0 0 0 HATCH 83 50 82 49 84 / 20 10 0 0 0 COLUMBUS 81 54 81 53 83 / 10 10 0 0 0 OROGRANDE 84 57 82 57 83 / 20 20 0 0 0 MAYHILL 71 48 70 46 71 / 50 40 30 0 0 MESCALERO 71 45 70 43 70 / 50 40 30 0 0 TIMBERON 70 47 69 45 70 / 50 30 20 0 0 WINSTON 69 44 72 41 73 / 30 20 30 0 0 HILLSBORO 78 48 78 47 80 / 20 20 20 0 0 SPACEPORT 82 49 81 48 83 / 20 20 0 0 0 LAKE ROBERTS 72 44 70 42 72 / 30 20 30 0 0 HURLEY 74 47 70 45 73 / 10 20 20 0 0 CLIFF 80 42 76 42 80 / 20 10 30 0 0 MULE CREEK 76 39 74 40 78 / 20 10 30 0 0 FAYWOOD 75 47 75 47 78 / 10 20 20 0 0 ANIMAS 80 48 81 49 83 / 20 10 0 0 0 HACHITA 81 47 81 48 83 / 10 10 0 0 0 ANTELOPE WELLS 80 46 80 48 82 / 10 10 0 0 0 CLOVERDALE 76 47 76 48 78 / 10 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/LANEY
Hazardous weather outlook, May 4, 4:23 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 423 AM MDT MON MAY 4 2015 NMZ401>417-TXZ418>424-051030- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 423 AM MDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. SCATTERED MOUNTAIN SHOWERS/THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED LOWLAND SHOWERS/THUNDERSTORMS. MAIN HAZARD WILL BE GUSTY WINDS WITH GUSTS OF 40-50 MPH POSSIBLE. RAINFALL IS NOT EXPECTED TO BE SIGNIFICANT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE...MAINLY OVER THE MOUNTAINS...LATE MORNING AND AFTERNOON. GUSTY WINDS 40 TO 50 MPH POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
In the hours before
Special weather statement, May 4, 12:58 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1258 PM MDT MON MAY 4 2015 TXZ420-421-041945- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-SALT BASIN TX- 1258 PM MDT MON MAY 4 2015 ...STRONG THUNDERSTORMS THREATENING NORTHERN HUDSPETH COUNTY THROUGH 145 PM MDT... AT 1254 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF CORNUDAS... MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... DELL CITY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3199 10545 3200 10518 3180 10522 3180 10542 TIME...MOT...LOC 1858Z 183DEG 12KT 3188 10532 GNL
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:58 PM MDT | Special Weather Statement | EPZ | Hudspeth | 47 min |
| May 4, 1:07 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 53 min |
| May 4, 2:44 PM MDT | Special Weather Statement | EPZ | Hudspeth | 46 min |
| May 4, 2:57 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 48 min |
| May 4, 3:36 PM MDT | Special Weather Statement | EPZ | Hudspeth | 39 min |
| May 4, 3:44 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 31 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.